Missing days

Over the last month I have been very busy, traveling, giving training, getting trained, working and trying to relax.

Thank you for all your messages, asking if I was still about, what was happening to me.

It has been a strange time. It has had its’ ups and downs. But during these last few weeks I must admit that I have not been one hundred percent. A very strange situation.

Perhaps my experiences may help others in a similar state or situation.

A couple of years ago in Southern Turkey I was asked to do a scuba dive, (visit http://www.nlpnow.net/scuba.htm to see some of my diving pictures ) which much to my embarrassment, did not go well. This resulted in taking myself to the doctors in the UK for a medical check. See More on noticing Feedback – continued

I had certain symptoms, aches in my neck and jaw on occasions, excessive sweating, light headed, but I had dismissed these as being over weight, lack of exercise, and being unfit.

My doctors smelt a rat, (I will explain in another blog the meaning), and sent me for many tests, which led to them discovering a problem with the old heart, resulting with a stent being inserted, a coronary angioplasty.

I was told that I would have to take tablets to control blood pressure, the viscosity or thickness of the blood, the heart beat and my cholesterol levels. I would have to modify my diet and exercise regime. I would need to change my way of life.

These tablets were Asprin, Clopidogrel, Bendroflumethiazide, Simvastatin and Atenolol.

At the outset my blood was so thin that when I bled from a small cut, it would not clot, it would not heal for a long time. At one time in Turkey I had an ear bleed in the middle of the night which would not stop for a long time. When it did, the resultant clot of blood produced a plug in the ear which I could not remove, and it took a lot of insistence on my part to get specialised medical help to get it out, some six months plus later.

I stopped taking the Clopidogrel after one year which meant that my blood was allowed to thicken up.

My problems did not stop my work. I put more effort into my presentations, my trainings and just got on with life.

But, as I teach in my courses, the brain is just a piece of meat, run by electricity and chemicals, get the levels or the combinations wrong, and we are in trouble.

The drugs above I am taking are taking a toll on the functionality, the working of my brain.

My personality has changed I am sure. My ability to stay calm has been reduced, my memory ability has changed.

I know of these changes. I do not like them, and I can tell when these changes are happening, but I have the ability to make compensations, to make myself calm, not to loose my coolness, to find new ways to enhance the memory.

Some months ago I had a problem with my eyes, maybe resulting from the drugs, see The most precious thing in life, sight , and I had to seek emergancy hospital assistance. So, with the input from knowing what had happened from the medical practitioners, I had to find a way around that problem, so much so that it has put itself right, as was acknowledged in a hospital check-up visit two days ago.

But, on a recent visit to the doctors to renew the drug prescription above, the doctor asked me questions which resulted in him increasing the doze of Atenolol. Twice the amount.

It was not long before I realised how much the increase in the drug was having on my body and brain.

Measuring my heart beat now, it is 48 beats per minute, a normal male should be 74 bpm. I have slowed down. No wonder I have to push myself so much.

But the worse thing is my memory. My short term memory has gone wild, sometimes I can remember and sometimes I cannot, not even what I have just spocken about or done. It is very strange, and I know it is happening. I have had to find a way to compensate for it, to find a strategy to place short term memory in my consciousness. And, I have a strategy, I can cope.

Talking to medical professionals, these symptoms can be experienced by people taking Atenolol, many patients refusing to take the drug. So under advice of my doctor I will reduce the strength of Atenolol.

So if you know of someone dear to you, a work colleague or you yourself taking a drug, especially Atenolol, please be aware of the effects it can have on the functionality of the brain, the memory.

Now where did I put my shoes? I have to go for a walk, my daily exercise.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.